MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC SYSTEM CONSOLE,SINGLE PORT,W/IRRIGATION; MOTOR, DRILL, ELECTRIC - CONSOLE

DEPUY SYNTHES PRODUCTS LLC SYSTEM CONSOLE,SINGLE PORT,W/IRRIGATION; MOTOR, DRILL, ELECTRIC - CONSOLE
Model Number SC2101
Medical Device Problem Codes Overheating of Device (1437); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is event 2 of 2 of the same event.It was reported from (b)(6) that during a cholesteatoma ear, nose and throat surgical procedure, it was observed that the motor device had multiple intermittent failures and the console displayed an e8 system fault error code.It was further reported that a while later, the console displayed an e5 fault and was once again rectified by technician on-site.According to the reporter, this was also followed by smoke coming out from the console device which was presumed due to being over heated.The system was still functional after a pause of about 30 minutes.The e5 code was displayed two more times after which was noted due to loose connection between the handpiece and the console there was a thirty minute delays to the surgical procedure.It was reported that the case was completed using the same set.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
It was documented in the initial report that the date of manufacture was unknown.It has been updated as jan 31, 2012.Therefore, udi is (b)(4).Device evaluation: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the device cable/cord was damaged and the pc board did not function.It also failed pretest for air pump test.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to wear from normal use and servicing.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
SYSTEM CONSOLE,SINGLE PORT,W/IRRIGATION
Common Device Name
MOTOR, DRILL, ELECTRIC - CONSOLE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7179782
Report Number1045834-2018-50055
Device Sequence Number1274470
Product Code HBC
UDI-Device Identifier00845384011972
UDI-Public(01)00845384011972
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSC2101
Device Catalogue NumberSC2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/21/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1